MAUDE Adverse Event Report: COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING

COVIDIEN LLC ARGYLE; CATHETER, PERITONEAL, LONG-TERM INDWELLING
Model Number 8888413823
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the catheter was placed on the left side of the patient¿s abdomen.During a dialysis catheter removal, it was confirmed to be a pd catheter.The doctor showed the removed catheter, and both cuffs were missing.It was stated that the cuffs had been attached to the catheter cannula.Both verified that the device was not expired.A discussion was had between the doctors on how invasive it would be to remove the cuffs.The patient had not consented to general anesthesia.They were able to retrieve one cuff through the existing incision but not the second, as the patient was becoming uncomfortable while searching to find it.They decided to leave the second cuff and end the procedure.The cuff that was removed appeared to be intact, and it required some cutting to be removed from the tissue.There was minimal blood loss during the procedure, and it was reported to be 5 ml of blood loss.No x-ray was performed.It was stated that the device was easily evacuated; there was no tension.It was also stated that no portion of the cuff remained on the catheter.No other damage was noted other than the missing cuffs.The reason for the removal of the device was that it was not functioning and was not able to be used for dialysis.The catheter had been in for approximately one month, so tissue growth did occur.The catheter was not repaired.There was no leak.No cleaning agents were used on the device.Tego was not utilized.There was no luer adapter issue.The insertion site was not treated prior to product placement.The patient was discharged, and infection control is attempting to evaluate the risk of a potential infection from this event.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted one catheter that had a detached cuff.There appeared to be no abnormalities with the device.It was reported that the cuff detached from the catheter.The reported issue was confirmed.The most likely cause could not be established from the information available.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ARGYLE
Common Device Name
CATHETER, PERITONEAL, LONG-TERM INDWELLING
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key20039821
Report Number1282497-2024-00324
Device Sequence Number17743680
Product Code FJS
UDI-Device Identifier10884521004634
UDI-Public10884521004634
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K180485
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888413823
Device Catalogue Number8888413823
Device Lot Number2405800182
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/01/2024
Supplement Date Received by Manufacturer12/26/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown